Aa
A
A
Close
428886 tn?1217685634
Neuropathy
I went to the doctor today. She said the burning sensation in my feet was neuropathy. Does anyone else suffer from this? She also said the itching is an excess amount of Billiruben (spelling ?). And to my dismay there is not an anti-billiruben pill. LOL She ordered an ultrasound, my liver is enlarged and feels like it is pushing my ribs. Just to make sure there were no other issues. And she wrote the orders for my RNA and PCR.
Cancel
8 Answers
Page 1 of 1
Avatar universal
I have had neuropathy in both feet since I had chemo with a drug called oxilyplatin in 2004.  They told me if it did not resolve in a year it never would (it didn't).  (Now there's a drug they can administer with the oxilyplatin to prevent this but it wasn't approved yet at the time.)  I also had neuropathy in both wrists, burning and numbness when I flexed the wrist, but that has lessened with time and I scarcely notice it any more.  With the feet its in my heels, where the weight naturally wants to rest when I lie on my back.  Very annoying but the chemo did work and I'm cancer free!

There's a drug called neurontin that helps some people with this, ask you MD if its somethig you can take with this tx.  Good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
362971 tn?1201990634
    Yes I had it about 6 years ago. It was getting worse and then I started taking better care of myself. I cut back on having a few beers to once aweek and started eating better and excercising. I also took some herbs that lowered my LFT's and it slowly subsided but never went completely away.
    It has come back during treatment and I will see what happens when I finish next week. Hopefully it goes away.
    I was tested for everything but they could'nt give me an explanation as why I got it. I had no back problems. Gave me a MRI and saw nothing. Went to a Podiatrist and he said my circulation was great. Was tested for diabetes and blood sugar was perfect.
    Then I went to a neurologist who gave me every test in the book with nothing to show. He then offered to give me some medication for Nerve pain. I said no thanks and went the alternative medicine route. It was the best thing I ever did until I decided to treat 6 years later. I believe it is what they call an extra hepatic side effect of the Hep c.

Bobby
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
That is some good info! I never knew that itchy feet were Billiruben!  

Glad she got some good info to you, and is helping you move forward.

Deb
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
there is some medicine thats given to recovering alcoholics to
control the itching. (too high of bilirubin). i cant find it on the net
but its name is something like purplexy or porputin or something.
ask your doc.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
428886 tn?1217685634
I will ask her. She didn't give me anything until my labs come back.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
427265 tn?1444080036
Sounds alot like what I experience with burning and itching feet. It usually only bothers me late in the evening and then I can't even stand to have a blanket over them. One thing I've found that really helps me is to use a lotion with shea butter and keep in cooled in the fridge.

You know I've had itching flare-ups for over 20 years, usually forearms and calves and have heard about the bili connection, but never see it in my labs. It's always documented as pruritis. I do believe it is liver related though......
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I went to the doctor today. She said the burning sensation in my feet was neuropathy. Does anyone else suffer from this?
----------------------------------------------------------------------------
Yes, I just came back from the Neurologist and had many tests done for the nerve and muscles and also was dx with peripherial neurophathy. I've been complaining about it and none of my docotrs really seemed concerned so I went on my own and it was confirmed that I do have it,


Carpal Tunnel in the right hand too - which again is nerve. He said the PN is from the HCV disease, not the treatment for hepatitus. He also did another brain MRI and dx my ear noise as Hyperacusus,Tonic Tensor Tympani Syndrome. He looked to see if chronic stress could cause this, cause I told him I think this all started while I was under a lot of stress and then had added stress of HCV dx and it got worse - (the static noise) and he said yes, this is one of the ways it is caused and also musicians seem to get this too. He wants me to go back to the ENT and discuss this. They'll cut something to try to correct it. I said no thanks, they start playing with all of that and then the noise might be gone but I might have seizures as do alot of people after things are moved around in there.
So IMO the peripherial Neuro is probably from the cryo that has not been dx.But anyhow I really like this doc and at least I know I have a good Neurologist if I need one. I told him I would see him sometime after tx.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
317787 tn?1468754865
Blank
Dee1956 commented on Belle313's status
8 hrs ago
406584 tn?1399591666
Blank
10356, and Dee1956 commented on 10356's status
9 hrs ago
317787 tn?1468754865
Blank
Dee1956 commented on 10356's status
9 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1468754865
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources